Hail, Christian
- When
- April 13, 12:53 PM CST
- Where
- Christian County, Oak Grove
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.670, -87.430
Broken lines of thunderstorms developed and intensified during the afternoon ahead of a surface cold front and strong upper low.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Broken lines of thunderstorms developed and intensified during the afternoon ahead of a surface cold front and strong upper low.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 13, 11:50 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1250 PM CDT MON APR 13 2009 .DISCUSSION... LAPS SHOWS SURFACE BASED CAPES NOW UP TO NEARLY 1100 J/KG OVER SRN PENNYRILE/HOP AREA...WHERE CONVECTION APPEARS TO BE INITIATING ALONG 850 MB THETA-E RIDGE AXIS/PEAK CAPES. THIS COULD BE BEGINNING OF OUR PRE-FRONTAL LINE OF CONVECTION THAT MIGHT POSSIBLY LEAD TO A WEATHER WATCH BOX IN THE NEXT COUPLE HOURS...PER JUST ISSUED SWOMCD. HIGH POP EVENT TONIGHT...HIGHEST EAST TO LOWEST WEST. SVR THREAT THRU EARLY EVENING...THEN LOSS OF DIURNAL FUEL AND EWARD SHIFTING CAPE AXIS SHOULD SPELL END TO THAT...WITH FROPA AND THEN BACKSIDE OF LOW SHOWERY PCPN LINGERING. UPPER LOW SITTING/SPINNING IN MID OH RIVER VALLEY WILL MEAN LINGERING SHOWERS INTO/THRU TUE EARLY NIGHT AT LEAST...PARTICULARLY ERN FA. HAVE TRIED TO COLLABORATIVELY BLEND THAT TIMING. WED-FRI LOOK DRY AND MAYBE SAT AS WELL. OLD ECMWF WAS MOST CONSISTENT WITH THIS SIGNAL...THOUGH WE START TO SHIFT SOME LOW POPS WEST TO EAST ACROSS THE AREA LATE FRI NIGHT-SAT. MOST/BETTER POPS WILL COME WITH SYSTEM PASSAGE SUNDAY...ALL MODELS SIGNALLING THIS CONSISTENTLY...SO UPPED POPS THEN. SIMILARLY EVEN GIVEN MODEL DISCREPANCYS...GETTING INTO TROF OR BACKSIDE OF IT SHOULD MEAN COOLER THAN CLIMO/MOS TEMPS BY EARLY NEXT WEEK...SO COLLABORATIVELY AGREED TO BUMOP DOWN TEMPS CONSIDERABLY MON. && .AVIATION... FOR THE 18Z MONDAY ROUTINE TAF ISSUANCE...ADJUSTED THE NEAR TERM KOWB TAF TO ACCOUNT FOR LINE OF CONVECTIVE ACTIVITY DEVELOPING ON NORTH-SOUTH THETA-E RIDGE JUST WEST OF THE TAF SITE. OTHERWISE...ADDED A MENTION OF MVFR/IFR CEILINGS AND VISIBILITIES TO ALL TAF SITES THIS AFTERNOON IN ADVANCE OF FURTHER THUNDERSTORM ACTIVITY...ESPECIALLY FOR THE KPAH/KEVV/KOWB TAF SITES. FOLLOWING THE PASSAGE OF THE CONVECTIVE ACTIVITY...DROPPED CEILINGS INTO THE 1500 TO 2500 FT AGL RANGE FOR POST FRONTAL CONDITIONS. ALSO...ADDED DRIZZLE TO THE 12-18Z TUESDAY TIME FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 107 PM CDT MON APR 13 2009 ILZ075>078-080>094-INZ081-082-085>087-KYZ001>015-018-MOZ076-086- 087-100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 107 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A GOOD CHANCE OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT ADVANCING THROUGH THE REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY TO THE EAST OF A MT VERNON ILLINOIS TO SIKESTON MISSOURI. LARGE HAIL WILL BE THE PRIMARY HAZARDOUS WEATHER THREAT. MINOR FLOODING IS FORECAST OR OCCURRING ON THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS IS FORECAST FOR SATURDAY THROUGH SUNDAY. AT THIS TIME...LOCALLY HEAVY RAINFALL IS THE PRIMARY CONCERN...BUT SEVERE STORMS CANNOT BE COMPLETELY RULED OUT. MINOR FLOODING IS FORECAST TO CONTINUE ALONG THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO STAY ON ALERT IN CASE THEIR ACTIVATION IS REQUESTED. INZ088-KYZ016-017-019>022-141000- SPENCER-HOPKINS-CHRISTIAN-DAVIESS-MCLEAN-MUHLENBERG-TODD- 107 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT. SUPERCELLS WITH DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO OR TWO WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL MAY TAX DRAINAGE SYSTEMS IN SOME LOCATIONS. REFER TO THE WATCH FOR MORE DETAILS. MINOR FLOODING IS FORECAST OR OCCURRING ON THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS IS FORECAST FOR SATURDAY THROUGH SUNDAY. AT THIS TIME...LOCALLY HEAVY RAINFALL IS THE PRIMARY CONCERN...BUT SEVERE STORMS CANNOT BE COMPLETELY RULED OUT. MINOR FLOODING IS FORECAST TO CONTINUE ALONG THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159873.